Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 227, NWS San Francisco Bay Area, CA

March 28, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 28, 2011, 8:55 AM PDT. It took effect at Mar 28, 2011, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 8:55 AM PDT (15:55 UTC)
In effect from
Mar 28, 2011, 3:00 PM PDT
Expired
Mar 28, 2011, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WHUS76 KMTR 281555
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
855 AM PDT MON MAR 28 2011

PZZ530-290000-
/O.NEW.KMTR.SC.Y.0227.110328T2200Z-110329T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
855 AM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING.

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT BY LATE AFTERNOON
  AND THEN CONTINUE THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-290000-
/O.EXT.KMTR.SI.Y.0001.110328T2000Z-110329T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
855 AM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 1 PM
THIS AFTERNOON TO 3 AM PDT TUESDAY. 

* WINDS: NW WINDS INCREASING TO 15 TO 25 KT IN THE AFTERNOON AND
  CONTINUE THROUGH MOST OF MONDAY NIGHT.

$$

PZZ575-290000-
/O.EXT.KMTR.SI.Y.0001.110328T2000Z-110329T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
855 AM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 1 PM
THIS AFTERNOON TO 3 AM PDT TUESDAY. 

* WINDS: NW WINDS INCREASING TO 15 TO 25 KT IN THE AFTERNOON AND
  CONTINUE THROUGH MOST OF MONDAY NIGHT.

$$

PZZ540-290000-
/O.CON.KMTR.SI.Y.0001.110328T2000Z-110329T0400Z/
POINT ARENA TO POINT REYES TO 10 NM-
855 AM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING. 

* WINDS: NW WINDS INCREASING TO 15 TO 25 KT IN THE AFTERNOON AND
  CONTINUING THROUGH EARLY EVENING.

$$

PZZ545-290000-
/O.CON.KMTR.SI.Y.0001.110328T2000Z-110329T0400Z/
POINT REYES TO PIGEON POINT TO 10 NM-
855 AM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING. 

* WINDS: NW WINDS INCREASING TO 15 TO 25 KT IN THE AFTERNOON AND
  CONTINUING THROUGH EARLY EVENING.

$$

PZZ560-290000-
/O.CON.KMTR.SI.Y.0001.110328T2000Z-110329T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
855 AM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING. 

* WINDS: NW WINDS INCREASING TO 15 TO 25 KT IN THE AFTERNOON AND
  CONTINUING THROUGH EARLY EVENING.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
885 
WHUS76 KMTR 282142
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
242 PM PDT MON MAR 28 2011

PZZ540-290400-
/O.CON.KMTR.SI.Y.0001.000000T0000Z-110329T0400Z/
POINT ARENA TO POINT REYES TO 10 NM-
242 PM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING.

* WINDS: NW WINDS 15 TO 25 KT CONTINUING THROUGH EARLY EVENING.

$$

PZZ545-290400-
/O.CON.KMTR.SI.Y.0001.000000T0000Z-110329T0400Z/
POINT REYES TO PIGEON POINT TO 10 NM-
242 PM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING.

* WINDS: NW WINDS 15 TO 25 KT CONTINUING THROUGH EARLY EVENING.

$$

PZZ565-290545-
/O.CON.KMTR.SI.Y.0001.000000T0000Z-110329T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
242 PM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY. 

* WINDS: NW WINDS 20 TO 30 KT CONTINUING THROUGH MOST OF MONDAY
  NIGHT.

$$

PZZ560-290400-
/O.CON.KMTR.SI.Y.0001.000000T0000Z-110329T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
242 PM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING.

* WINDS: NW WINDS 15 TO 25 KT CONTINUING THROUGH EARLY EVENING.

$$

PZZ575-290545-
/O.CON.KMTR.SI.Y.0001.000000T0000Z-110329T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
242 PM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS: NW WINDS 15 TO 30 KT CONTINUING THROUGH MOST OF MONDAY
  NIGHT.

$$

PZZ530-290400-
/O.CON.KMTR.SC.Y.0227.110328T2200Z-110329T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
242 PM PDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT BY LATE 
  AFTERNOON AND THEN CONTINUE THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 2:36 AM PDT, 6 hours 19 minutes earlier.

Area forecast discussion, Mar 28, 2:36 AM PDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
236 AM PDT MON MAR 28 2011

...DRY AND MUCH WARMER WEATHER BY THE MIDDLE OF THE WEEK...

.DISCUSSION...AS OF 2:30 AM PDT MONDAY...VERY WEAK COLD FRONT IS
PUSHING THROUGH THE CENTRAL AND SOUTHERN PORTIONS OF THE DISTRICT AT
THIS TIME. THE FRONT CONTINUES TO WEAKEN AS IT CONTINUES TO MOVE THE
SOUTHEAST. VERY LIGHT RAIN IS ASSOCIATED WITH THE FRONT...WITH TRACE
AMOUNTS IN THE MONTEREY AREA.

ANY LIGHT RAIN SHOULD END BY DAWN...BUT THERE WILL BE ENOUGH LOW
LEVEL MOISTURE FOR CLOUD COVER. FLAT RIDGE WILL BRING CLEARING AND
SLIGHTLY WARMER WEATHER TODAY. OVERNIGHT THERE COULD BE A LITTLE FOG
IN THE SOUTHERN SALINAS VALLEY...AS THE NAM12 IS INDC HIGH BL
MOISTURE THERE TONIGHT. THE NEXT UPSTREAM SYSTEM WILL MOVE INTO THE
PACIFIC NORTHWEST TUESDAY AND TUESDAY NIGHT. THE 06Z NAM12 KEEPS
ALMOST ALL RAIN TO THE NORTH OF THE DISTRICT...WITH A LITTLE LIGHT
RAIN BRUSHING THE SONOMA COUNTY BORDER. THE 00Z GFS/ECMWF KEEPS THE
RAIN FURTHER NORTH. HAVE DECIDED TO KEEP THE RAIN OUT OF THE
DISTRICT...WITH ONLY A SLIGHT CHANCE OF SHOWERS IN THE EXTREME
NORTHERN COASTAL WATERS TUESDAY AFTN. TUESDAY TEMPS SHOULD BE A FEW
DEGREES WARMER THAN TODAY. THERE COULD BE A LITTLE FOG TUESDAY NIGHT
IN THE INTERIOR VALLEYS.

RIDGING WILL BUILD STRONGLY INTO THE DISTRICT WEDNESDAY AND THURSDAY.
THE FLOW WILL BECOME OFFSHORE...AND 850 TEMPS RISE SHARPLY FROM 8C-
11C TUESDAY TO 15-17C ON WEDNESDAY...AND 18C-19CON THURSDAY. THIS
WILL BRING A JUMP IN TEMPS ON WEDNESDAY WITH THE NORTH BAY VALLEYS
NEAR OR ABOVE 80 DEGREES WITH THE STRONG DOWNSLOPE FLOW. SOUTHERN
INTERIOR VALLEYS COULD REACH 80 OR HIGHER AS WELL. HIGHS IN THE 70S
WILL BE COMMON IN THE INTERIOR VALLEYS WITH 60S TO 70S ELSEWHERE
UNDER MOSTLY CLEAR SKIES. FRIDAY WILL BE A TRANSITION DAY AS THE
RIDGE BEGINS TO BREAK DOWN. HAVE COOLED TEMPS UP TO FIVE DEGREES OR
SO ON FRIDAY ALONG WITH THE CONTINUATION OF MOSTLY CLEAR TO PARTLY
CLOUDY SKIES.

THE MODELS ARE HAVING DIFFICULTY WITH THE DETAILS OF THE FORECAST
LATE IN THE PERIOD...BUT THE GENERAL MESSAGE IS THAT A TROF WILL MOVE
INTO THE DISTRICT. HAVE PUT IN A SLIGHT CHANCE OF SHOWERS FRIDAY
NIGHT IN THE NORTH BAY WITH THE SLIGHT CHANCE OF SHOWERS ACROSS THE
SAN FRANCISCO AREA ON SATURDAY. FOR NOW...IT LOOKS LIKE THE MONTEREY
AREA SOUTH WILL REMAIN DRY. TEMPS WILL BE SIGNIFICANTLY COOLER OVER
THE WEEKEND. LOOKS LIKE SUNDAY COULD BE DRY WITH WEAK RIDGING.

&&

.AVIATION...AS OF 10:30 PM SUNDAY...WEAK TROUGH WITH LIGHT RAIN
COVERING THE SOUTH BAY COUNTIES AND CENTRAL COAST. OTHERWISE MVFR/VFR
OVER THE AREA.

VICINITY OF KSFO...LIGHT WINDS SHOULD BECOME WEST AT ABOUT 10 KNOTS
OVERNIGHT. VFR FOR THE PERIOD.

KSFO BRIDGE APPROACH...LOW CLOUDINESS AND LIGHT RAIN.

MONTEREY BAY AREA TERMINALS...LOW CLOUDS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 5:16 PM PDTSmall Craft AdvisoryMTR4 hr
Mar 28, 4:27 AM PDTSmall Craft Advisory for WindsMTR23 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.